Black stool

What is Black stool?

Black stool may be a sign of bleeding in the gastrointestinal tract, for instance from an ulcer or even a cancer. Black stool may also result from taking iron or Pepto Bismol.

Questions and answers on "Black stool"

had diarrhea for two days and stool is black.just today started black stool

doctor1 MD

Brief Answer:
caused by pepto-bismol?

Detailed Answer:
Hello,

if 'pepto' is pepto-bismol then be warned that bismuth will cause black stool. If you...

Read Full Thread   Ask a Doctor Now

Ii have black still that smells horrible & is loose. What is going on?

I meant to say Black stool, not still....

doctor1 MD

Brief Answer:
Should go to ER.

Detailed Answer:
Hi and thank you for asking.

YOU are reporting to have black stools with a bad smell.
Black stools...

Read Full Thread   Ask a Doctor Now

What should I do if i have a black stool ?

doctor1 MD

Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

If you have had black stools after taking pepto-bismol than you...

Read Full Thread   Ask a Doctor Now

Recent questions on  Black stool

doctor1 MD

I am having black specks in faeces, they are not visible at a glance, but when I take faeces in hand and then rub it , it can be seen ,no other...

doctor1 MD

Hello, Is black stool something to worry about, even though I recently had a CT (with barium) that noted a normal stomach, small bowel, and small...

doctor1 MD

I have black, gassy stool.

doctor1 MD

I am feeling pain in my anal line during bowel movement . stool is blackish. when it was started first time (2 months ago) a little bit of bleeding...

doctor1 MD

My wife just had a baby girl on the ninth. She has been experiencing sharp lower abdomen pains when drinking fluids, and at times when she doesn t...

doctor1 MD

Hi on Oct 12 I had heavy bleeding and cramping I was 8weeks 6 days pregnant. The Dr said the plasenta was detaching from my uterus and was having a...

doctor1 MD

Hello my dad is 64 years old and was just dx with liver cancer . He has ascites and edema in his right leg. He won t eat anything except for tea...

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Lab Tests